Alert archive / California / Wind Advisories in 2018
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 2, 2018, 9:14 PM PDT for Imperial County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 9:14 PM PDT (04:14 UTC)
- Expired
- Apr 3, 2018, 7:15 AM PDT
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS75 KPSR 030414 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 914 PM MST Mon Apr 2 2018 CAZ562-031200- /O.NEW.KPSR.WI.Y.0009.180403T0414Z-180403T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 914 PM PDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 5 AM PDT Tuesday. * AFFECTED AREA...Far southwest Imperial County CA including I-8 near Mountain Spring and Ocotillo CA. * TIMING...Until 5 AM PDT Tuesday. * WINDS...Southwesterly winds at 30 mph gusting to 47 mph. * IMPACTS...Hazardous and difficult driving conditions especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
260 WWUS75 KPSR 031152 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 452 AM MST Tue Apr 3 2018 CAZ562-031500- /O.EXT.KPSR.WI.Y.0009.000000T0000Z-180403T1500Z/ Imperial County Southwest- Including the city of Mountain Spring 452 AM PDT Tue Apr 3 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... * AFFECTED AREA...Far southwest Imperial County CA including I-8 near Mountain Spring and Ocotillo CA. * TIMING...Until 8 AM PDT Today. * WINDS...Southwesterly winds at 30 mph occasionally gusting to 45 mph. * IMPACTS...Hazardous and difficult driving conditions especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
344 WWUS75 KPSR 031415 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 715 AM MST Tue Apr 3 2018 CAZ562-031515- /O.CAN.KPSR.WI.Y.0009.000000T0000Z-180403T1500Z/ Imperial County Southwest- Including the city of Mountain Spring 715 AM PDT Tue Apr 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 2, 8:21 PM PDT, 53 minutes earlier.
Area forecast discussion, Apr 2, 8:21 PM PDT, 53 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 821 PM MST Mon Apr 2 2018 .UPDATE...Updated Aviation discussion. && .SYNOPSIS... A benign weather pattern will remain over the area through the week bringing dry conditions and above normal temperatures. Due to a weak passing weather disturbance, afternoon high temperatures will only reach into the middle and upper 80s Tuesday. However, readings in the lower 90s will be common across the lower deserts the remainder of the week. && .DISCUSSION... A positively tilted, weak shortwave over SW Arizona was being sheared and dampened eastward in response to northern stream energy and a subtropical jet both ejecting into the plains states. Resulting height falls have been rather modest around 3dm, but sufficient to trim 4F-7F from high temperatures recorded over the weekend. Despite the numerous shortwaves around the region, cloud cover has been mostly limited to the northern stream wave and associated jet streak; and a very dry boundary layer should ensure quicker and steeper nocturnal temperature falls. Heights aloft will begin to rebound Tuesday as ridging (albeit not tremendously amplified) builds over the far eastern Pacific basin. Lower level thermal fields will lag the upper level heights somewhat such that highs Tuesday afternoon should be very similar to today. However by Wednesday and Thursday, H5 heights closer to a 579-582dm range will cover the entire SW Conus and seasonably deep mixing depths will easily support lower elevation highs in the 90s. Given the flat ridging aloft, there may be periods of thicker high clouds to contend with during the middle of the week. Thus despite good operational and ensemble agreement regarding the overall flow pattern, spread in temperature forecasts is larger than would otherwise be anticipated. Conceptually, would expect any day hindered by thick high clouds to only realize highs in the upper 80s/lower 90s, while full insolation days could easily break into the mid 90s. There still appears to be some suggestion that a few showers might actually be possible for a brief period over the weekend, as the past few operational GFS and ECMWF runs call for a fast moving open wave to race across the area late Saturday into early Sunday. Stronger dynamics still look to move closer to southern UT/CO and moisture will tend to be more in the mid levels along a better defined frontal boundary. However, a few stray showers mainly over upslope areas of south central Arizona overnight Saturday night into early Sunday are possible. By late morning Sunday, any threat of rain should have translated into the higher terrain well east of Phoenix leaving mostly sunny skies over much of the forecast area. We will see a bit of cooler air move into the area following this system allowing high temperatures on Sunday to fall back into the 80s. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: With the exception of some lingering breezes out of the west at 7-12kt early tonight, expect light winds favoring familiar diurnal sequences throughout the period. With no aviation impacts anticipated, skies will be partly cloudy with alternating periods of few-bkn high clouds. Southeast California/Southwest Arizona including KIPL and KBLH: Expect breezy to windy westerly winds at KIPL with gusts of 17-22kt early in the period to gradually die down during the early morning hours. Otherwise light to moderate winds are expected to favor normal diurnal trends, although breezy northerly winds will develop Tuesday afternoon at KBLH with gusts near 20kt. Otherwise Skies will be partly cloudy with sct-bkn high clouds. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Thursday through Monday: High pressure will keep dry conditions in place through Friday before a weak weather system moves through the region late Saturday through Sunday. Above average temperatures will prevail over the districts with lower 90s common at lower elevations. The best rain chances will be across central and eastern Arizona, however wetting rains should not be expected. Minimum afternoon humidity values will generally be in the 10-15% range, only increasing somewhat Saturday ahead of the approaching weather system. Overnight recoveries will mostly be fair. Wind speeds will be very typical for early April with the usual afternoon upslope gustiness. As it stands, the breeziest afternoon will be on Saturday with westerly gusts near 20 to 30 kts possible, especially near and west of the Colorado River Valley. && .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...MO/CB AVIATION...Sawtelle FIRE WEATHER...Hernandez/MO
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.